Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 251, NWS St. Louis, MO

September 19, 2005Macoupin County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 19, 2005, 12:49 AM CDT for Macoupin County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2005, 12:49 AM CDT (05:49 UTC)
Expired
Sep 19, 2005, 1:30 AM CDT
In force
41 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Macoupin County, IL

The radar

The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
656 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 190549
SVRLSX
ILC117-190630-
/O.NEW.KLSX.SV.W.0251.050919T0549Z-050919T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 AM CDT MON SEP 19 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 130 AM CDT

* AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF PALMYRA...OR ABOUT 15 MILES
  NORTHWEST OF CARLINVILLE...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PALMYRA
  GIRARD

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3951 9015 3934 9022 3926 8971 3952 8971

$$

PEDIGO
2 follow-up statements
000 
WWUS53 KLSX 190614
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
113 AM CDT MON SEP 19 2005

ILC117-190630-
/O.CON.KLSX.SV.W.0251.000000T0000Z-050919T0630Z/
MACOUPIN IL-
113 AM CDT MON SEP 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR
NORTHERN MACOUPIN COUNTY...

AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 
JUST NORTH OF CARLINVILLE...MOVING EAST AT 25 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ATWATER 
AND STANDARD CITY.

LAT...LON 3951 9015 3934 9022 3926 8971 3952 8971

$$

PEDIGO
000 
WWUS53 KLSX 190635
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
134 AM CDT MON SEP 19 2005

ILC117-190644-
/O.EXP.KLSX.SV.W.0251.000000T0000Z-050919T0630Z/
MACOUPIN IL-
134 AM CDT MON SEP 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MACOUPIN COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE COUNTY. A NEW STORM HAS DEVELOPED ABOUT 15 MILES WEST OF 
CARLINVILLE AND COULD ALSO BECOME SEVERE. KEEP ABREAST OF LOCAL 
DEVELOPMENTS AND POSSIBLE LATER STATEMENTS OR WARNINGS.

LAT...LON 3951 9015 3934 9022 3926 8971 3952 8971

$$
PEDIGO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:23 PM CDT, 9 hours 26 minutes earlier.

Area forecast discussion, Sep 18, 3:23 PM CDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SUN SEP 18 2005

.DISCUSSION...
CONCERNS THIS PKG TO BE CHCS FOR PCPN AND TEMPS NR TERM. FAIRLY
PROGRESSIVE PTTN OVR RGN THRU PD WITH SVRL S/WVS MOVG THRU MAIN
BAND OF WLYS ACRS CTRL U.S. AT UPR LVLS 500MB HI ANCHORED OVR CTRL
GLF CSTL RGN WITH S/WV OVR CTRL/SRN PLNS MOVG QUCKLY E. NAM HAS
BTR DEFINITION ON THIS FTR AND MCS DVLPD ON NOSE OF LLJ OVRNGT SAT
WITH 85H FNT ACRS FA. CLDNS FM MRNG PCPN HAS CLRD FA...AND AFTN
TEMPS SHUD APCH FCSTD HIS IN L0-MID 8OS BFR SS. STGR S/WV OVR NRN
RCKY MTNS TO MOV QUICKLY E WITH SFC LO DVLPG OVR CTRL PLNS TNGT.
LLJ AGAIN XPCTD TO DVLP OVR NRN MO WITH MCS WELL N OF FA BUT SUM
CNVCTN LIKLEY OVR NRN ZNS BY MRNG WITH GOOD MSTR CONVERGENCE AND
MIDLVL UVV.

CDFNT WL MOV SE ACRS FA ON MON REACHING KSTL APPROX 00Z TUE. MDLS
SHWG GOOD AREA OF CNVCTN ALG AND AHD OF FNT WITH SQLN DVLPMT
LIKELY DURG AFTN. WL CONT HI CHC POPS OVR FA FOR 2ND PD. TEMPS TO
BE WELL ABV NRML FOR MON WITH ONLY 4-6 DEG COOLING AFT FROPA FOR
MAXES TUE.

XTNDD PD SHUD BE DRY WITH TEMPS 5-8 DEG ABV NRML THRU LATE WK.
ANTHR CDFNT TO CROSS RGN THU NGT WITH LO CHC POPS FOR NERN ZNS FRI
AND FRI NGT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        71  89  64  85 /  50  50  40  10
QUINCY          67  85  58  81 /  70  40  10  10
COLUMBIA        68  88  61  84 /  50  50  30  20
JEFFERSON CITY  68  88  61  84 /  50  50  30  20
SALEM           65  86  61  81 /  40  40  40  10
FARMINGTON      66  89  63  83 /  40  40  40  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WDB
Hazardous weather outlook, Sep 18, 2:45 PM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT SUN SEP 18 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
245 PM CDT SUN SEP 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...ESPECIALLY
FOR AREAS NORTH OF INTERSTATE 70. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. SIMILAR FORCES WILL BE AT WORK THIS
EVENING ACROSS NORTHERN MISSOURI TO DEVELOP ANOTHER THUNDERSTORM
COMPLEX...SIMILAR TO THE ONE THAT WENT ACROSS SOUTHERN MISSOURI THIS
PAST MORNING. THE BEST CHANCES FOR THUNDERSTORMS WILL ALSO BE NORTH
OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE AREAWIDE MONDAY AS A COLD
FRONT MOVES THROUGH. SOME STORMS MAY BE SEVERE...ESPECIALLY FOR AREAS
SOUTHEAST OF THE ST LOUIS METROPOLITAN AREA.

THE CHANCE FOR THUNDERSTORMS WILL RETURN FRIDAY AND
SATURDAY...ESPECIALLY FOR NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS...AS A FRONTAL BOUNDARY EDGES OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT...ESPECIALLY ACROSS AREAS NORTH OF
INTERSTATE 70.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 3:00 AM CDTSevere Thunderstorm WarningLSXFayette30 min
Sep 19, 4:39 PM CDTSevere Thunderstorm WarningLSXAdams51 min
Sep 19, 4:50 PM CDTTornado WarningLSXAdams40 min
Sep 19, 5:10 PM CDTSevere Thunderstorm WarningLSXPike80 min
Sep 19, 5:20 PM CDTSevere Thunderstorm WarningLSXBrown40 min
Sep 19, 5:37 PM CDTTornado WarningLSXPike23 min
Sep 19, 6:58 PM CDTSevere Thunderstorm WarningLSXMacoupin47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.